Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 308, NWS Des Moines, IA

August 21, 20074 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 21, 2007, 4:24 AM CDT for 4 counties in Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2007, 4:24 AM CDT (09:24 UTC)
Expired
Aug 21, 2007, 5:15 AM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Appanoose County, IA, Lucas County, IA, Monroe County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 210924
SVRDMX
IAC007-117-135-185-211015-
/O.NEW.KDMX.SV.W.0308.070821T0924Z-070821T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
424 AM CDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 515 AM CDT

* AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES NORTH OF SEYMOUR...OR ABOUT 34 MILES NORTH OF UNIONVILLE...
  AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE BY 500 AM CDT...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4082 9270 4058 9297 4086 9340 4106 9312
TIME...MOT...LOC 0924Z 307DEG 32KT 4093 9319

$$

SMALL
3 follow-up statements
000 
WWUS53 KDMX 210945
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT TUE AUG 21 2007

IAC117-210955-
/O.CAN.KDMX.SV.W.0308.000000T0000Z-070821T1015Z/
LUCAS IA-
445 AM CDT TUE AUG 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUCAS COUNTY IS
CANCELLED...

AT 443 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF 
INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING 
THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4058 9297 4079 9327 4090 9310 4104 9311
      4105 9309 4099 9300 4091 9287 4091 9286
      4082 9270
TIME...MOT...LOC 0945Z 307DEG 32KT 4080 9301

$$

IAC007-135-185-211015-
/O.CON.KDMX.SV.W.0308.000000T0000Z-070821T1015Z/
APPANOOSE IA-WAYNE IA-MONROE IA-
445 AM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHWESTERN MONROE...NORTHEASTERN WAYNE AND APPANOOSE
COUNTIES...

AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLANO...OR ABOUT 23
MILES NORTH OF UNIONVILLE...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MYSTIC BY 450 AM CDT...
  RATHBUN AND NUMA BY 455 AM CDT...
  CENTERVILLE AND 6 MILES NORTHEAST OF CINCINNATI BY 500 AM CDT...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF 
INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING 
THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4058 9297 4079 9327 4090 9310 4104 9311
      4105 9309 4099 9300 4091 9287 4091 9286
      4082 9270
TIME...MOT...LOC 0945Z 307DEG 32KT 4080 9301

$$

SMALL
000 
WWUS53 KDMX 210958
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
458 AM CDT TUE AUG 21 2007

IAC135-185-211008-
/O.CAN.KDMX.SV.W.0308.000000T0000Z-070821T1015Z/
WAYNE IA-MONROE IA-
458 AM CDT TUE AUG 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE AND
NORTHEASTERN WAYNE COUNTIES IS CANCELLED...

AT 455 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF 
INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING 
THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4058 9297 4061 9300 4061 9302 4063 9305
      4068 9310 4090 9310 4090 9287 4082 9270
TIME...MOT...LOC 0958Z 307DEG 32KT 4072 9288

$$

IAC007-211015-
/O.CON.KDMX.SV.W.0308.000000T0000Z-070821T1015Z/
APPANOOSE IA-
458 AM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHWESTERN APPANOOSE COUNTY...

AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CENTERVILLE...OR ABOUT
19 MILES NORTH OF UNIONVILLE...MOVING SOUTHEAST AT 35 MPH.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF 
INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING 
THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4058 9297 4061 9300 4061 9302 4063 9305
      4068 9310 4090 9310 4090 9287 4082 9270
TIME...MOT...LOC 0958Z 307DEG 32KT 4072 9288

$$

SMALL
000 
WWUS53 KDMX 211016
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
514 AM CDT TUE AUG 21 2007

IAC007-211024-
/O.EXP.KDMX.SV.W.0308.000000T0000Z-070821T1015Z/
APPANOOSE IA-
514 AM CDT TUE AUG 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN APPANOOSE COUNTY
EXPIRES AT 515 AM CDT...

AT 512 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

APPANOOSE COUNTY EMERGENCY MANAGMENT...SPOTTERS...AND SHERIFF 
DEPUTIES HAVE REPORTED HEAVY RAIN...30 TO 40 MPH WINDS AND FREQUENT 
LIGHTNING WITH THE PASSAGE OF THIS STORM.

REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF 
INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING 
THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4058 9297 4061 9300 4061 9302 4063 9305
      4068 9310 4090 9310 4090 9287 4082 9270
TIME...MOT...LOC 1014Z 307DEG 32KT 4061 9275

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:40 AM CDT, 44 minutes earlier.

Area forecast discussion, Aug 21, 3:40 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
340 AM CDT TUE AUG 21 2007

.DISCUSSION...

SEVERE WEATHER AND HYDRO EVENT LATE LAST NIGHT ENDED AROUND 06Z WITH
NEWLY DEVELOPED CONVECTION AHEAD OF THETAE ADVECTION MOVING ACROSS
THE REGION ATTM. RAINFALL AMTS TONIGHT HAVE AGGRAVATED HYDRO
SITUATION BUT MORE IS YET TO COME. WATER VAPOR IMAGERY SHOWS WELL
DEFINED WAVE MOVING MT/ID/WA THIS EVENING. FRONT STILL HANGING TOUGH
OVER IA TNT AND NOT EXPECTED TO MOVE MUCH THROUGH FRIDAY. FFW
ALREADY IN PLACE AND WILL NOT BE CHANGING FOR NOW...WITH ADDITIONAL
CHANCES OF HEAVY RAINFALL AND FLASH FLOODING TONIGHT AND AGAIN FOR
WEDNESDAY NIGHT AND THURSDAY NIGHT. MODELS IN OVERALL DECENT
AGREEMENT ON LARGE SCALE FLOW...THOUGH TIMING AND PLACEMENT OF
CONVECTIVE ELEMENTS REMAINS IN QUESTION. TNT...THE FORCING SUGGESTS
THAT AS THE FRONT LIFTS NORTH...BEST CHANCES FOR HIGH QPF PRODUCTION
WILL LIE OVER NORTHERN SECTION OF IOWA DURING THE EVENING TO NIGHT
HOURS...WITH SOME MOVEMENT SOUTHEAST AFTER 06Z. HPC HAS OUTLOOKED
MOST OF NORTHERN IOWA INTO A MOD TO HIGH RISK OF EXCEEDING FFG DUE
TO EXPECTED RAINFALL AND ANTECEDENT RAINS. HIGHS TODAY WILL REMAIN
VERY WARM WITH MIXING TAKING AIM AT THE SOUTH...AND H850 TEMPS
CLIMBING INTO THE LOW/MID 20S. 00Z H850 ANALYSIS SHOWED +20C DEW
POINTS POOLING OVER CENTRAL IA/NEBRASKA. IN 20 YEARS OF
FORECASTING...HAVE NEVER SEEN THAT BEFORE. TNT BULK SHEAR VALUES
INCREASE OVER NORTHERN AND CENTRAL IA WITH STRONG JET PROGGED TO
CROSS REGION THIS EVENING. FORWARD PROPAGATION SPEEDS MAY HELP TO
LIMIT RAINFALL TOTALS SO NOT SOLD COMPLETELY ON GFS BULLSEYE FOR TNT
BUT FEEL THAT NORTHEAST IA/SW WI/SE MN AREA WILL BE MOST AFFECTED
ONCE AGAIN...LOW FFG GUIDANCE IS STILL THE KEY TNT FOR ADDITIONAL
HYDRO PROBLEMS. NEXT SYSTEM TO ARRIVE LATE WED/THUR WITH A BREAK
FOR MOST OF WED. HAVE TRIMMED POPS FOR THE DAY WED WITH THIS IN
MIND. ANOTHER STRONG WAVE ARRIVES IN EVENING WITH NO CHANGE IN
AIRMASS. EXPECTING ANOTHER BUSY EVENING THUR...BESIDES THIS TUES
EVENING.  HAVE SPENT LITTLE TIME ON DAYS 5 THRU 7...LETTING DAY
SHIFT EVALUATE AND CONCENTRATING ON MED RANGE FOR NOW.

&&

AVIATION 21/06Z...
STORMS CONTINUE TO MOVE THRU AREA AND SHOULD BE OUT OF REGION BY
08Z. RESIDUAL SHOWERS WILL CONTINUE TO ABOUT 10Z WITH PSBL BR/FG IN
SOME LOCATIONS. ON THE DOCKET IS TUES CONVECTION WHICH LOOKS TO
REFIRE LATE DAY AS NEW WAVE MOVES IN FROM WEST. WITH BOUNDARY IN THE
AREA...NOT EXPECTING TOO MUCH DIFFERENCE IN OVERALL SCENARIO./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH NOON
WEDNESDAY
IAZ004>007-IA015>017-IA023>028-IA033>039-IA044>050-IA057>060-
IA070>073-IA081>083-IA092>094-

&&

SHORT TERM...LONG TERM...REV
AVIATION...BSS
Hazardous weather outlook, Aug 20, 7:55 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT MON AUG 20 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>073-
081>083-092>094-212100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
755 PM CDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST CENTRAL
IOWA AND SPREAD EAST ACROSS CENTRAL IOWA OVERNIGHT. TONIGHT STORMS
THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAINFALL WITH 2 TO 4 INCHES
POSSIBLE IN THE HEAVIER STORMS. WITH SEVERAL NIGHTS ALREADY OF HEAVY
RAINS THE AREAS THESE STORMS MOVE OVER TONIGHT WILL LIKELY
EXPERIENCE FLASH FLOODING. SEVERE STORMS ARE POSSIBLE MAINLY WEST OF
HIGHWAY 14 WITH QUARTER SIZED HAIL AND 65 MPH WINDS...MAINLY BEFORE
MIDNIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH
SUNDAY...SEVERE WEATHER IS POSSIBLE. TIMING AND SPECIFIC THREAT
WILL BE DEFINED IN LATER FORECASTS. HEAVY RAINS ARE LIKELY WITH
THESE STORMS THAT DEVELOP AND WILL LIKELY PRODUCE FLASH FLOODING.

A FLASH FLOOD WATCHING IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE PERIOD...MAINLY FOR
HEAVY RAINFALL REPORTS. RAINFALL REPORTS AND THE AFFECTS OF FLASH
FLOODING WOULD BE EXTREMELY APPRECIATED.

IAZ061-062-074-075-084>086-095>097-212100-
JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-
APPANOOSE-DAVIS-
755 PM CDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA MAINLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL DEVELOP
TONIGHT. HEAVY RAINFALL WILL BE THE PRIMARY THREAT WITH ONE TO THREE
INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH
SUNDAY...SEVERE WEATHER IS POSSIBLE. TIMING AND SPECIFIC THREAT
WILL BE DEFINED IN LATER FORECASTS. HEAVY RAINS ARE LIKELY WITH
THESE STORMS THAT DEVELOP AND WILL LIKELY PRODUCE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE PERIOD...MAINLY FOR
HEAVY RAINFALL REPORTS. RAINFALL REPORTS AND THE AFFECTS OF FLASH
FLOODING WOULD BE EXTREMELY APPRECIATED.

DONAVON/REV

In the hours before

Local storm report, Aug 20, 10:45 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     FLASH FLOOD      FORT DODGE              42.51N 94.18W
08/20/2007                   WEBSTER            IA   LAW ENFORCEMENT

            STREETS FLOODING IN THE CITY ROADS BEING CLOSED

&&

KJ
Local storm report, Aug 20, 10:46 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     NODAWAY                 40.94N 94.90W
08/20/2007                   ADAMS              IA   TRAINED SPOTTER

            SEVERAL 6 INCH DIAMETER TREE BRANCHES DOWN.

&&

MRUSSELL
Local storm report, Aug 20, 10:50 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     FLASH FLOOD      KNIERIM                 42.46N 94.46W
08/20/2007                   CALHOUN            IA   LAW ENFORCEMENT

            HIGHWAY P19 CLOSED DUE TO WATER RUNNING OVER ROAD.

&&

KJ
Local storm report, Aug 20, 11:10 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     MOUNT AYR               40.71N 94.24W
08/20/2007                   RINGGOLD           IA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN MT AYT AND KELLERTON. NUMEROUS
            POWER LINES DOWN AROUND THE COUNTY.

&&

MRUSSELL
Local storm report, Aug 20, 11:56 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1156 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     TSTM WND GST     N GRUNDY CENTER         42.36N 92.78W
08/20/2007  E60 MPH          GRUNDY             IA   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Aug 21, 12:25 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1225 AM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             8 SE MOULTON            40.61N 92.56W
08/21/2007  E0.75 INCH       DAVIS              IA   STORM CHASER

&&

RKINNEY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:08 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie67 min
Aug 20, 8:32 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie58 min
Aug 20, 8:37 PM CDTSevere Thunderstorm WarningDMXAdams53 min
Aug 20, 9:07 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor53 min
Aug 20, 9:23 PM CDTSevere Thunderstorm WarningDMXRinggold, Union67 min
Aug 20, 9:28 PM CDTSevere Thunderstorm WarningDMXAdams31 min
Aug 20, 9:41 PM CDTFlash Flood WarningDMXWebster6 hr
Aug 20, 9:56 PM CDTFlash Flood WarningDMXCalhoun6 hr
Aug 20, 10:03 PM CDTSevere Thunderstorm WarningDMXBoone42 min
Aug 20, 10:06 PM CDTSevere Thunderstorm WarningDMXDallas, Polk39 min
Aug 20, 10:08 PM CDTSevere Thunderstorm WarningDMXRinggold52 min
Aug 20, 10:11 PM CDTFlash Flood WarningDMXBoone6 hr
Aug 20, 10:14 PM CDTSevere Thunderstorm WarningDMXClarke46 min
Aug 20, 10:15 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster45 min
Aug 20, 10:16 PM CDTSevere Thunderstorm WarningDMXDecatur44 min
Aug 20, 10:22 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright38 min
Aug 20, 10:26 PM CDTSevere Thunderstorm WarningDMXStory49 min
Aug 20, 10:49 PM CDTSevere Thunderstorm WarningDMXHardin41 min
Aug 20, 10:59 PM CDTSevere Thunderstorm WarningDMXMarshall46 min
Aug 20, 11:21 PM CDTSevere Thunderstorm WarningDMXAppanoose39 min
Aug 20, 11:21 PM CDTSevere Thunderstorm WarningDMXGrundy, Marshall39 min
Aug 20, 11:33 PM CDTFlash Flood WarningDMXCerro Gordo6 hr
Aug 20, 11:45 PM CDTSevere Thunderstorm WarningDMXDavis42 min
Aug 21, 1:57 AM CDTRiver Flood WarningDMXBlack Hawk, Butler5 days
Aug 21, 2:52 AM CDTSevere Thunderstorm WarningDMXMadison, Warren38 min
Aug 21, 3:30 AM CDTSevere Thunderstorm WarningDMXWarren45 min
Aug 21, 10:11 AM CDTRiver Flood WarningDMXBlack Hawk, Butler4 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.